MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM
Model Number 380990-16
Medical Device Problem Code Failure to Calibrate (2440)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted thyroidectomy surgical procedure, clinical sales representative (csr) contacted technical service engineer (tse) and reported that the camera focus function was not working.The customer stated that after pressing the auto calibration button, the focus targeting did not merge together.Additionally, pressing the camera head focus button did not resolve the issue.The customer swapped to a backup endoscope and performed a system power cycle, but issue persisted.The procedure was completing as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the procedure was converted to traditional laparoscopic surgery.The port incisions were not increased, nor were any additional ports placed.The patient tolerated the conversion without any injury.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced camera head to resolve the issue.The system was verified and ready to use.Isi has not received the camera for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the camera head associated with this complaint and completed investigations the camera head failed the focus test on the in-house system.The camera head was installed on the in-house system and passed initialization.During the qap (quality assurance procedure) process, both 2d left and right eye failed focus test and the image appeared significantly blurry.Pressing the focus button (up and down button) did not show improvement/changes on the blurry image.Additionally, the camera head was found to have button functionality failure.The camera head focus button was not responding.The camera head was installed onto the system with in-house endoscope and had no issue on the illuminator.The camera head¿s focus button was not responding when manipulated.Blurry images were observed during the qap (quality assurance procedure) process.Additionally, the camera head rubber handle was found to have tears/torn.During the button pad inspection, visual inspection found both rubber handles were lifted from its attachment.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22901580
Report Number2955842-2025-35745
Device Sequence Number8000958
Product Code NAY
UDI-Device Identifier00886874110874
UDI-Public(01)00886874110874
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380990-16
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown